Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

141 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes knots on fingers?

Answered by
Dr.
Dr. Pavan Kumar Gupta

General & Family Physician

Practicing since :1978

Answered : 6714 Questions

default
Posted on Wed, 21 Oct 2015 in Bones, Muscles and Joints
Question: I'm having these little knots on my fingers. Are they from the arthritis?
doctor
Answered by Dr. Pavan Kumar Gupta 1 hour later
Brief answer...yes most likely they are due to osteoarthritis and are called as heberden's nodes.
Detailed answer...
Hello,
Thanks for the query.
I have read your query and noted your concern.
As the age advances,degenerative changes occur in bones and articular cartilages and is referred to  as osteoarthritis.
These bony outgrowths or knots are one of the most obvious outward manifestations of osteoarthritis and are called as heberden's nodes.
There are other conditions like psoriasis and hypertrophic pulmonary arthropathy also which can produce nodes like these,but these diseases have other symptoms also which can  help in differentiating  between them.
No treatment is required.
I hope it helps,however you are most welcome to revert to me for any further query.
Best of luck
Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Pavan Kumar Gupta 4 days later
OK thanks but they are unsightly and depressing
doctor
Answered by Dr. Pavan Kumar Gupta 7 hours later
Hello,
I know it is unsightly but fact of matter is that it is apart of ageing process.
Best of luck
Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  

Recent questions on  Psoriasis

doctor1 MD

Hi, I am on cyclosporin for psoriasis. Started 1 1/2 weeks ago. Dose is low (150 mg) daily: I weigh 150 lbs. I feel fine but have noticed slight difficulty swallowing liquids and my urine is darker and poss a bit cloudy. I was prescribed by a dermatologist , my next appointment is in 6 weeks ( though have blood tests 2 weekly). My question is are these side effects a problem ie should I get in touch with doctor or are they ok. Also can you drink alcohol on cyclosporin. I can t find an answer definitively!

doctor1 MD

I have lechen sclerosis on my neck which is advancing up toward the crown through my hair. I also have toxic multi nodular goiter which needle biopsies think are not cancer. These issues both are 18 months since beginning. Endocrinologist nor ent nor dermatologist know anything about them both being caused by immune system deficiency. I also have psoriatic arthritis. If these are all immune system deficiency caused, how can I stop them or other new problems?

doctor1 MD

my aunt is on valaprin 200, she has developed sever swelling in both her legs, she has been keeping her legs elevated , but its not showing any improvement, besides she is also having psoriasis on the legs, the redness of which has reduced but swelling and pain persists. Please advice

doctor1 MD

i had an aaa test and was negative- pulsation is visible on chest/abdomen left side- i have psoriatic arthritis, had endometroid cancer, mass successfully removed in 09. pcp feels no swelling in area, could this be a gastric thing? also lately have had losartan doubled due to increased b/p-

doctor1 MD

Hi there I’m a 42 yo healthy male with mild psoriasis and psuedogout. Recent routine blood tests were normal. Three weeks ago whilst I had a mild sore throat and cold, I discovered a raised lymph node on my right side of neck 2 inches down from...

doctor1 MD

Hi.My doctor has advised to take Folitrax 2.5 mg for Psoriasis treatment. She is 72 year old. Is it advised to have this medicine. Please advise.

doctor1 MD

I developed a rush on my penis Can you recommend a cream that would be affective for that?